Alert archive / Alabama / Special Weather Statements in 2019
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 2, 2019, 4:59 PM CDT for Clarke County, Alabama. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2019, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 2, 2019, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
County Clarke County, AL
The radar
The Mobile radar (KMOB), 104 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 849 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1051 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
686 WWUS84 KMOB 022159 SPSMOB Special Weather Statement National Weather Service Mobile AL 459 PM CDT Fri Aug 2 2019 ALZ052-053-022245- Clarke AL-Washington AL- 459 PM CDT Fri Aug 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 545 PM CDT... At 459 PM CDT, the strong thunderstorm was located over Saint Stephens, or 7 miles west of Jackson, moving southwest at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Jackson, Saint Stephens, Wagarville and Leroy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3174 8802 3169 8770 3132 8792 3143 8825 TIME...MOT...LOC 2159Z 022DEG 10KT 3155 8801 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 3:56 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 2, 3:56 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Mobile AL 356 PM CDT Fri Aug 2 2019 .NEAR TERM /Now Through Saturday/...Scattered to numerous showers and storms will be ongoing through the remainder of the afternoon. Some of the storms have been locally strong, with a few closer to the radar showing evidence of divergence signatures at 0.5 degree base velocity. A few storms could become briefly severe. Stronger storms will also contain frequent lightning which will be potentially deadly. Slow storm motion and locally heavy downpours may result in some instances of mainly nuisance type flooding. Anticipate it taking some time for afternoon storms that carry over into the evening to decrease in coverage. Thus, will mention scattered evening storms that gradually decrease by late in the evening with re-development occurring offshore late in the night. The environment supports the development of waterspouts over the marine area tonight into Saturday morning. Overnight lows 69 to 73 over the interior to mid 70s closer to the beaches. /10 Amplified upper air pattern continues into the first of the weekend over the CONUS with a deep layer ridge over the southwest Atlantic and the other positioned over the southwest US. Between these two features, a trof axis holds in place from the Appalachians to the central Gulf. Under the upper trof, a weak reflection of a surface pressure trof remains aligned over the central Gulf coast. Little change in deep moisture with PWATs ranging from 1.7 to 1.9 inches. Within this environment, deep layer ascent provided by the trof axis both aloft and surface will aid in the re- development of scattered to perhaps numerous showers and storms during the day Saturday as the air-mass destabilizes. Some of the stronger storms have the potential of producing brief strong wind gusts in excess of 40 mph and frequent lightning activity. If storm cores can achieve heights higher than the -20C layer (~25 kft), then forecasters cannot discount a brief occurrence of severe convective downburst winds upon core collapse. Before onset of storms, highs lift to a range from the upper 80s to lower 90s. /10 .SHORT TERM /Saturday night Through Monday night/...Amplified upper pattern with a ridge over the southwestern states and a trough over the eastern states will continue. Meanwhile, a weak sfc trough will linger across central Alabama. The combination of these factors and plenty of deep layer moisture will lead to scattered to locally numerous showers and thunderstorms developing each day. Coverage will be most widespread in the morning near the coast before moving inland through the day. The primary threats will continue to be frequent lightning and locally heavy rain. /13 .LONG TERM /Tuesday Through Friday/...Little change in the overall pattern through the end of the week with a ridge over the western states and a trough over the east. Plentiful deep layer moisture over the region will keep high-end scattered to locally numerous showers and storms each afternoon. Temperatures continue to average in the low to mid 90s inland and around 90 near the coast during the day, with lows each night in the 70s. /13 && .MARINE...A weak surface pressure pattern this weekend results in a light wind flow pattern. Surface high pressure over the southwest Atlantic noses westward into the Gulf next week resulting in a better established west to southwest flow. Little change in seas. Winds, waves and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts possible late tonight and Saturday morning. Remember, these can also form under rain-free cumulus. /10 && .PRELIMINARY POINT TEMPS/POPS... Mobile 72 91 74 90 73 90 73 90 / 30 50 20 50 30 60 20 50 Pensacola 75 90 77 89 77 89 76 90 / 20 40 20 40 30 60 50 40 Destin 76 88 78 88 78 87 77 87 / 30 40 20 40 30 60 50 50 Evergreen 71 92 73 91 73 90 72 92 / 40 60 30 60 30 70 20 40 Waynesboro 70 90 71 89 71 89 70 91 / 40 60 40 60 30 60 10 30 Camden 70 89 72 90 72 89 71 91 / 30 60 30 60 30 60 10 30 Crestview 70 91 72 91 73 90 71 91 / 30 60 20 40 30 60 40 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 2, 3:40 PM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 340 PM CDT Fri Aug 2 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-032100- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 340 PM CDT Fri Aug 2 2019 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...This Afternoon and Tonight. A few strong thunderstorms will be possible this afternoon and into the evening before storms decrease in coverage. Gusty straight line winds and frequent cloud to ground lightning will be the main threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Scattered to perhaps numerous storms during the outlook may contain brief strong gusty winds and frequent lightning activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-032100- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 340 PM CDT Fri Aug 2 2019 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...This Afternoon and Tonight. Winds, waves and seas will be locally higher in and near storms. Frequent lightning will be likely in the strongest storms. Waterspouts possible late tonight. Remember, these can also form under rain-free cumulus. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Winds, waves and seas will be locally higher in and near isolated to scattered storms over the weekend. Frequent lightning will be likely in the strongest storms. Waterspouts possible Saturday morning. Remember, these can also form under rain-free cumulus. Storms will continue to bring hazards next week.
In the hours before
Special weather statement, Aug 2, 1:19 PM CDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Mobile AL
119 PM CDT Fri Aug 2 2019
ALZ264-021845-
Baldwin Central AL-
119 PM CDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN BALDWIN COUNTY UNTIL 145 PM CDT...
At 119 PM CDT, the strong thunderstorm was located 4 miles southeast
of Fairhope. This storm was nearly stationary.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Fairhope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3046 8791 3049 8791 3049 8793 3055 8790
3058 8791 3063 8781 3047 8774 3043 8780
3047 8780 3046 8781 3041 8785
TIME...MOT...LOC 1819Z 138DEG 4KT 3049 8784Special weather statement, Aug 2, 1:39 PM CDT, 3 hours 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
139 PM CDT Fri Aug 2 2019
ALZ264-021915-
Baldwin Central AL-
139 PM CDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL BALDWIN COUNTY UNTIL 215 PM CDT...
At 139 PM CDT, the strong thunderstorm was located over Daphne,
moving south at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Daphne and Fairhope.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3051 8792 3055 8790 3057 8790 3058 8791
3062 8791 3063 8792 3064 8792 3067 8783
3052 8775 3049 8792
TIME...MOT...LOC 1839Z 356DEG 8KT 3061 8787Special weather statement, Aug 2, 2:04 PM CDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Mobile AL 204 PM CDT Fri Aug 2 2019 ALZ263-021930- Mobile Central AL- 204 PM CDT Fri Aug 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST CENTRAL MOBILE COUNTY UNTIL 230 PM CDT... At 204 PM CDT, the strong thunderstorm was located 4 miles southeast of Tanner Williams, or 10 miles northwest of Tillmans Corner, moving east at 5 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Tanner Williams and Mobile Regional Airport. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3064 8838 3075 8838 3075 8818 3063 8821 TIME...MOT...LOC 1904Z 269DEG 5KT 3068 8832
Special weather statement, Aug 2, 2:27 PM CDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Mobile AL
227 PM CDT Fri Aug 2 2019
FLZ205-206-022000-
Okaloosa Inland FL-Okaloosa Coastal FL-
227 PM CDT Fri Aug 2 2019
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...SOUTH
CENTRAL OKALOOSA COUNTY UNTIL 300 PM CDT...
At 227 PM CDT, the strong thunderstorm was located over Eglin AFB,
moving southwest at 10 mph.
Wind gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Wright, Fort Walton Beach, Eglin AFB, Ocean City, Lake Lorraine,
Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3047 8672 3060 8660 3049 8649 3043 8657
3043 8659 3045 8659 3046 8660 3045 8660
3043 8661 3042 8659 3041 8660
TIME...MOT...LOC 1927Z 041DEG 7KT 3049 8659Special weather statement, Aug 2, 3:39 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Mobile AL
339 PM CDT Fri Aug 2 2019
ALZ262-022115-
Baldwin Inland AL-
339 PM CDT Fri Aug 2 2019
...STRONG THUNDERSTORMs WILL AFFECT THE FOLLOWING COUNTIES...
NORTHWESTERN BALDWIN COUNTY UNTIL 415 PM CDT...
At 338 PM CDT, the strong thunderstorm was located 7 miles east of
Stockton, or 8 miles north of Bay Minette. This storm was nearly
stationary. Other strong storms were developing near Latham and
Tensaw.
Wind gusts of 40 to 50 mph will be possible with these storm.
Locations impacted include...
Stockton and I65 And AL 225.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3094 8783 3094 8788 3095 8787 3097 8789
3098 8787 3099 8787 3099 8789 3100 8790
3103 8789 3103 8790 3118 8782 3118 8762
3092 8763
TIME...MOT...LOC 2038Z 053DEG 2KT 3100 8773Special weather statement, Aug 2, 4:59 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Mobile AL 459 PM CDT Fri Aug 2 2019 ALZ052-053-022245- Clarke AL-Washington AL- 459 PM CDT Fri Aug 2 2019 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... NORTHEASTERN WASHINGTON AND CENTRAL CLARKE COUNTIES UNTIL 545 PM CDT... At 459 PM CDT, the strong thunderstorm was located over Saint Stephens, or 7 miles west of Jackson, moving southwest at 10 mph. Wind gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Jackson, Saint Stephens, Wagarville and Leroy. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3174 8802 3169 8770 3132 8792 3143 8825 TIME...MOT...LOC 2159Z 022DEG 10KT 3155 8801
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:30 AM CDT | Special Marine Warning | MOB | 2 hr | |
| Aug 2, 12:13 PM CDT | Special Weather Statement | MOB | Mobile | 32 min |
| Aug 2, 12:50 PM CDT | Special Weather Statement | MOB | Baldwin | 25 min |
| Aug 2, 1:19 PM CDT | Special Weather Statement | MOB | Baldwin | 26 min |
| Aug 2, 1:39 PM CDT | Special Weather Statement | MOB | Baldwin | 36 min |
| Aug 2, 1:43 PM CDT | Special Marine Warning | MOB | 49 min | |
| Aug 2, 1:57 PM CDT | Severe Thunderstorm Warning | MOB | Baldwin | 33 min |
| Aug 2, 2:04 PM CDT | Special Weather Statement | MOB | Mobile | 26 min |
| Aug 2, 2:30 PM CDT | Special Marine Warning | MOB | 36 min | |
| Aug 2, 2:44 PM CDT | Severe Thunderstorm Warning | MOB | Escambia | 20 min |
| Aug 2, 3:39 PM CDT | Special Weather Statement | MOB | Baldwin | 36 min |
| Aug 2, 4:02 PM CDT | Areal Flood Advisory | MOB | Baldwin | 118 min |
| Aug 2, 5:25 PM CDT | Areal Flood Advisory | MOB | Clarke, Washington | 3 hr |
| Aug 2, 2:27 PM CDT | Special Weather Statement | MOB | Okaloosa | 33 min |
Nearby
Special Weather Statements in Alabama, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.